I'll give you my opinion on this. Since you're doing well on the Zoloft and it was prescribed by your GP I really don't think you need to see a psychiatrist. A therapist sounds like a good idea though because they can help you with your depression and anxiety where meds can't. I'm sure you already know that a therapist can not prescribe meds but your GP can. Working with your GP and a therapist may be all you need.
yea. that's what I was thinking, I just wasn't sure what would be best. thanks. you're always a big help c:
I suffer similar issues, and use my gp for meds, and see a therapist in the same practice for 'talk therapy'. It's good they are in the same practice because they can share info about me, so I get better care all around. Not sure this would work for you, just an idea. Blessings - Blu
Yes, therapist is essential if you ever want to stop taking the medication, which can be helpful but doesn't pretend to cure the underlying problem. As to GP vs. psychiatrist, as long as you want to stay where you are it doesn't matter, but if you ever decide to stop taking the Zoloft run don't walk to a psychiatrist - Gps generally don't have a clue how to safely discontinue these meds. Even most psychiatrists don't, so that's something you want to learn when you do see a psychiatrist again, that they have a healthy respect for your individuality in responding to changes in medication.
yea. I eventually hope to get off the Med but not anytime soon so I guess when that time comes I'll figure it out. thanks guys c:
To be honest, from what my GP told me, and in my experience, it's best to go to a Psychiatrist for meds unless it's simple anxiety or depressant that can be helped by one SSRI/SNRI. If Zoloft is the only med you're taking for mental health issues, a GP may be fine (especially if all you need is refills of the same dose), however if you start to require more intensive medication, ie. mixing psych meds together, then a Psychiatrist is best because that's their specialty. Zoloft can cause jitteryness and shakiness, as it and Prozac are the most stimulating SSRIs on the market. But, if it's working it may be best to stick with it. Some patients do well adding BuSpar in for anxiety. BuSpar is not addictive and mixes well with SSRIs and SNRIs. It could help the jitteryness you have. But, only a doctor can make that determination and a Psych Doc is best for that sort of thing. Good luck!
as of right now, I'm only taking 50mg of zoloft and its been working pretty well. thanks for the advice c: